Alert archive / Alabama / Tornado Warnings in 2008

Tornado Warning 31, NWS Huntsville, AL

May 8, 2008Colbert County, Lauderdale County, Lawrence County, Alabama

NWS Huntsville, AL issued this tornado warning at May 8, 2008, 12:35 PM CDT for Colbert County, Lauderdale County, Lawrence County, Alabama. It was in force for 40 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2008, 12:35 PM CDT (17:35 UTC)
Expired
May 8, 2008, 1:15 PM CDT
In force
40 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Colbert County, AL, Lauderdale County, AL, Lawrence County, AL

The radar

The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 12:40 PM CDTTSTM WND DMGTown Creek, ALONE CABIN TOTALLY DESTROYED WITH ROOF DAMAGE TO OTHER CABINS AT THE DOUBLE HEAD RESORT IN TOWN CREEK.
May 8, 12:53 PM CDTTORNADO 23 Nnw Town Creek, ALPRELIMINARY STORM SURVEY BY A NWS TEAM FOUND DAMAGE ASSOCIATED WITH AN EF2 FROM LEIGHTON TO ROGERSVILLE, ALABAMA. SURVEILLANCE CAMERA FROM AN EQUIPMENT COMPANY NORTHEAST OF LEIGHTON CAPTURED A TORNADO PICKING UP AT LEAST 2 CARS AND TOSSING THEM NEARLY 40 FEET.
May 8, 12:53 PM CDTTORNADONe Leighton, ALTORNADO TOUCHDOWN AND HOUSE HEAVILY DAMAGED ON LAWRENCE/COLBERT CO LINES ALONG HWY 184 NE OF LEIGHTON. ANOTHER HOUSE ON RIVER RD. ALSO HEAVILY DAMAGED.
May 8, 12:59 PM CDTTSTM WND DMGLeighton, ALPOWERLINES DOWN ON FOSTER MILL RD IN LEIGHTON.
May 8, 1:15 PM CDTTSTM WND DMG2 N Rogersville, ALTWO FOOT DIAMETER TREE BLOWN DOWN 2 MILES N OF ROGERSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 8:04 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1859 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 081735
TORHUN
ALC033-077-079-081815-
/O.NEW.KHUN.TO.W.0031.080508T1735Z-080508T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1235 PM CDT THU MAY 8 2008

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN COLBERT COUNTY IN NORTHWEST ALABAMA...
  SOUTHEASTERN LAUDERDALE COUNTY IN NORTHWEST ALABAMA...
  NORTHERN LAWRENCE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 115 PM CDT

* AT 1232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LEIGHTON...
  OR ABOUT 10 MILES SOUTHEAST OF MUSCLE SHOALS...MOVING NORTHEAST AT
  36 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  LEIGHTON.
  TOWN CREEK.
  NORTH COURTLAND.
  ROGERSVILLE.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON
FOR NORTHWESTERN ALABAMA.

LAT...LON 3482 8721 3477 8727 3477 8721 3470 8711
      3454 8753 3457 8754 3457 8759 3469 8767
      3491 8722
TIME...MOT...LOC 1735Z 241DEG 31KT 3465 8752

$$

JLL
2 follow-up statements
000 
WWUS54 KHUN 081757
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1252 PM CDT THU MAY 8 2008

ALC033-081802-
/O.CAN.KHUN.TO.W.0031.000000T0000Z-080508T1815Z/
COLBERT AL-
1252 PM CDT THU MAY 8 2008

...THE TORNADO WARNING FOR SOUTHEASTERN COLBERT COUNTY IS CANCELED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF 
THE COUNTY. SMALL HAIL AND DAMAGING WINDS ARE STILL POSSIBLE FROM 
THE LINE OF THUNDERSTORMS AS IT MOVES THROUGH THE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON
FOR NORTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 600 PM CDT THURSDAY EVENING FOR NORTHEASTERN ALABAMA AND
CENTRAL TENNESSEE.

LAT...LON 3482 8721 3477 8727 3477 8721 3470 8711
      3466 8736 3469 8744 3476 8742 3481 8743
      3491 8722
TIME...MOT...LOC 1752Z 228DEG 42KT 3481 8734

$$

ALC077-079-081815-
/O.CON.KHUN.TO.W.0031.000000T0000Z-080508T1815Z/
LAUDERDALE AL-LAWRENCE AL-
1252 PM CDT THU MAY 8 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
NORTHEASTERN LAWRENCE AND SOUTHEASTERN LAUDERDALE COUNTIES...

AT 1250 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO ALONG THE 
LAUDERDALE COLBERT COUNTY LINE. THIS TORNADO WAS MOVING NORTHEAST AT 
45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROGERSVILLE AND OLIVER.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON
FOR NORTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 600 PM CDT THURSDAY EVENING FOR NORTHEASTERN ALABAMA AND
CENTRAL TENNESSEE.

LAT...LON 3482 8721 3477 8727 3477 8721 3470 8711
      3466 8736 3469 8744 3476 8742 3481 8743
      3491 8722
TIME...MOT...LOC 1752Z 228DEG 42KT 3481 8734

$$

JLL
000 
WWUS54 KHUN 081808
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
107 PM CDT THU MAY 8 2008

ALC079-081817-
/O.CAN.KHUN.TO.W.0031.000000T0000Z-080508T1815Z/
LAWRENCE AL-
107 PM CDT THU MAY 8 2008

...THE TORNADO WARNING FOR NORTHEASTERN LAWRENCE COUNTY IS
CANCELED...

A TORNADO WARNING REMAINS IN EFFECT SOUTHERN LAWRENCE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON
FOR NORTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 600 PM CDT THURSDAY EVENING FOR NORTHEASTERN ALABAMA AND
CENTRAL TENNESSEE.

LAT...LON 3482 8721 3477 8727 3477 8732 3478 8732
      3481 8735 3481 8740 3479 8742 3481 8743
      3491 8722
TIME...MOT...LOC 1807Z 228DEG 42KT 3493 8718

$$

ALC077-081815-
/O.CON.KHUN.TO.W.0031.000000T0000Z-080508T1815Z/
LAUDERDALE AL-
107 PM CDT THU MAY 8 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
SOUTHEASTERN LAUDERDALE COUNTY...

AT 1257 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A FUNNEL CLOUD WITH 
DEBRIS NEAR ROGERSVILLE...AND MOVING NORTHEAST AT 45 MPH.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON
FOR NORTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 600 PM CDT THURSDAY EVENING FOR NORTHEASTERN ALABAMA AND
CENTRAL TENNESSEE.

LAT...LON 3482 8721 3477 8727 3477 8732 3478 8732
      3481 8735 3481 8740 3479 8742 3481 8743
      3491 8722
TIME...MOT...LOC 1807Z 228DEG 42KT 3493 8718

$$

JLL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at May 8, 11:28 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, May 8, 11:28 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1128 AM CDT THU MAY 8 2008

.DISCUSSION...

TORNADO WATCH 277 CONTINUES TO BE IN EFFECT UNTIL 2 PM FOR
PORTIONS OF NORTH CENTRAL AND NORTHWESTERN ALBAMA.

LOW PRESSURE CONTINUES TO MOVE SLOWLY EAST ACROSS SOUTHEASTERN
MISSOURI AND INTO EXTREME WESTERN KENTUCKY. SEVERAL PRE-FRONTAL
TROUGHS WERE EVIDENT IN 12Z ANALYSIS AHEAD OF THIS LOW PRESSURE
SYSTEM. THE FIRST OF WHICH DEVELOPED A FEW TORNADIC CELLS IN
NORTHERN MISSISSIPPI AND PROMPTED TORNADO WARNINGS EARLIER FOR
PORTIONS OF NORTHWEST ALABAMA. THIS ACTIVITY HAS SINCE WEAKENED
AND MOVED FURTHER NORTHEAST INTO CENTRAL AND EASTERN
TENNESSEE...IN RESPONSE TO THE INITIAL PRE-FRONTAL TROUGH MOVING
RAPIDLY NORTHEAST.

CURRENTLY A SECOND LINE OF STRONG TO SEVERE THUNDERSTORMS...WHICH
DEVELOPED IN CENTRAL MISSISSIPPI ALONG THE SECOND PREFRONTAL
TROUGH AXIS AHEAD OF THE SURFACE LOW...STRETCHES FROM JUST
NORTHWEST OF WATERLOO IN ALABAMA THROUGH BURNSVILLE AND JUST EAST
OF TUPELO IN MISSISSIPPI. BELIEVE EARLIER CLOUD COVER AND
SUBSIDENCE BEHIND DEPARTING INITIAL TROUGH AXIS...IS KEEPING
SCATTERED STORMS FROM DEVELOPING SO FAR AHEAD OF THIS LINE OF THUNDERSTORMS.

HOWEVER...BREAKS HAVE DEVELOPED IN THE CLOUDS AHEAD OF THIS LINE
...A 40 TO 50 KT 850 JET IN IS PLACE...AND A TONGUE OF 66 TO 69F
DEGREE DEWPOINTS CONTINUE ADVECTING INTO NORTHERN ALABAMA. THIS WILL
DESTABILIZE THE ATMOSPHERE VERY QUICKLY THIS AFTERNOON. THEREFORE...BELIEVE
THE THREAT OF SCATTERED THUNDERSTORMS AHEAD OF THIS LINE WILL
INCREASE THROUGH EARLY AFTERNOON...PARTICULARLY ALONG AND EAST OF
INTERSTATE 65. WITH 300-400 M2/S2 OF 0-3 KM HELICITY STILL
FORECAST BY MODELS DURING THIS TIME...ISOLATED TORNADOES (ALONG
WITH LARGE HAIL AND DAMAGING WINDS)...WILL CONTINUE TO BE POSSIBLE
THROUGH THE AFTERNOON HOURS.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

20
Hazardous weather outlook, May 8, 4:56 AM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
456 AM CDT THU MAY 8 2008

ALZ001>010-016-TNZ076-096-097-081900-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
456 AM CDT THU MAY 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A BAND OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE CENTRAL
TENNESSEE VALLEY THIS MORNING. AS THIS RAINBAND MOVES EASTWARD
AND ENCOUNTERS AN INCREASINGLY DRY AND STABLE AIRMASS...IT SHOULD
CONTINUE TO WEAKEN. AS A RESULT...ONLY SOME BRIEF HEAVY DOWNPOURS
ARE ANTICIPATED WITH THIS FIRST ROUND.

HOWEVER...AS THE DAY PROGRESSES...MORE MOIST AND UNSTABLE AIR WILL
BE DRIVEN NORTHWARD FROM THE GULF OF MEXICO...AND ANOTHER ROUND
OF SHOWERS AND STORMS IS EXPECTED. SOME OF THE STORMS COULD BE
SEVERE...WITH DAMAGING WINDS AND HAIL UP TO THE SIZE OF NICKELS
BEING THE MAIN THREATS. THERE IS A RISK FOR TORNADOES THIS
AFTERNOON...ESPECIALLY IF SOME BREAKS IN THE CLOUD COVER ARE
REALIZED...WHICH WOULD ALLOW FOR DAYTIME HEATING AND THEREFORE
ADDITIONAL INSTABILITY.

A COLD FRONT WILL PASS THROUGH THE AREA LATE THIS AFTERNOON AND
THIS EVENING...ENDING THE SEVERE THREAT FROM WEST TO EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE COLD FRONT PASSING THROUGH THURSDAY NIGHT WILL STALL OVER
EITHER NORTHERN OR CENTRAL ALABAMA. ANOTHER WAVE OF LOW PRESSURE
WILL ATTEMPT TO PUSH THE FRONT SLIGHTLY TO THE NORTH ON FRIDAY.
IF THIS FRONT IS IN THE VICINITY FRIDAY AFTERNOON AND EVENING...
THERE IS SOME POTENTIAL FOR THUNDERSTORMS TO DEVELOP ON THE WARM
SIDE OF THE FRONT...AND THESE STORMS COULD BECOME SEVERE WITH
DAMAGING WINDS AND LARGE HAIL. THIS POTENTIAL IS HIGHEST SOUTH OF
THE TENNESSEE RIVER.

THIS ACTIVITY IS EXPECTED TO PUSH THE FRONT SOUTH OF THE AREA FOR
MOST OF SATURDAY...BEFORE IT RETURNS NORTHWARD AGAIN AS A WARM
FRONT SATURDAY NIGHT INTO SUNDAY...IN ADVANCE OF A STRONGER STORM
SYSTEM. ONCE THE WARM FRONT PASSES...DAMAGING WINDS AND LARGE
HAIL WILL AGAIN BE POSSIBLE LATE SATURDAY NIGHT OR SUNDAY.

YET ANOTHER STORM SYSTEM WILL AFFECT THE REGION AROUND THE MIDDLE
OF NEXT WEEK. ALTHOUGH THERE IS UNCERTAINTY REGARDING THE STRENGTH
AND TIMING OF THIS SYSTEM...ANOTHER PERIOD OF SEVERE WEATHER DOES
APPEAR TO BE POSSIBLE. INTERESTS ARE ENCOURAGED TO MONITOR FUTURE
FORECASTS AS THIS EVENT GETS CLOSER.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY THIS AFTERNOON AND EVENING. ACTIVATION MAY BE NECESSARY ON
FRIDAY AFTERNOON OR FRIDAY NIGHT...AND IS LIKELY AGAIN ON SUNDAY.

JE

In the hours before

Special weather statement, May 8, 11:13 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1113 AM CDT THU MAY 8 2008

ALZ001>003-081700-
COLBERT-FRANKLIN-LAUDERDALE-
1113 AM CDT THU MAY 8 2008

...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAUDERDALE
COUNTIES UNTIL NOON CDT...

AT 1113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM IUKA MISSISSIPPI TO
7 MILES NORTH OF FULTON MISSISSIPPI...MOVING EAST AT 45 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WATERLOO.
  WRIGHT.
  RED BAY.
  PLEASANT SITE.
  CHEROKEE.
  THREET.
  SRYGLEY CHURCH.
  RED ROCK.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON
FOR NORTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

BCC
Local storm report, May 8, 12:20 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1220 PM CDT THU MAY 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     5 W OAKLAND             34.84N 87.89W
05/08/2008                   LAUDERDALE         AL   EMERGENCY MNGR

            UP TO TWO HOUSES DAMAGED WITH POWERLINES DOWN NEAR
            INTERSECTION OF CR 14 AND 16.

&&

MP
Local storm report, May 8, 12:23 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1223 PM CDT THU MAY 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     5 W FLORENCE            34.80N 87.77W
05/08/2008                   LAUDERDALE         AL   EMERGENCY MNGR

            UP TO TWO HOUSES DAMAGED WITH POWERLINES DOWN NEAR
            INTERSECTION OF CR 14 AND 16 IN OAKLAND.

&&

MP
Special weather statement, May 8, 12:25 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1225 PM CDT THU MAY 8 2008

ALZ002>004-081815-
COLBERT-FRANKLIN-LAWRENCE-
1225 PM CDT THU MAY 8 2008

...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAWRENCE
COUNTIES UNTIL 115 PM CDT...

AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHWEST OF PHIL CAMPBELL...OR 8 MILES
SOUTHWEST OF RUSSELLVILLE...MOVING EAST AT 30 MPH. AN ADDITIONAL
STRENGTHENING THUNDERSTORM IS LOCATED IN WESTERN MARION COUNTY...AND
IS MOVING TO THE NORTHEAST AT 30 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ROCKWOOD.
  SPRUCE PINE.
  RUSSELLVILLE.
  PLEASANT RIDGE.
  THARPTOWN.
  NEWBURG.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON
FOR NORTHWESTERN ALABAMA.

BCC

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:40 AM CDTTornado WarningHUNColbert, Franklin50 min
May 8, 9:30 AM CDTTornado WarningHUNColbert, Franklin33 min
May 8, 12:13 PM CDTTornado WarningHUNLauderdale17 min
May 8, 12:43 PM CDTTornado WarningHUNFranklin, Lawrence47 min
May 8, 1:03 PM CDTTornado WarningHUNLauderdale, Limestone27 min
May 8, 1:23 PM CDTTornado WarningHUNLawrence, Limestone, Morgan37 min
May 8, 2:08 PM CDTTornado WarningHUNCullman52 min
May 8, 2:27 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison, Morgan33 min
May 8, 2:41 PM CDTTornado WarningHUNMadison21 min
May 8, 2:54 PM CDTTornado WarningHUNCullman, Marshall, Morgan36 min
May 8, 3:25 PM CDTTornado WarningHUNJackson, Marshall32 min

Nearby

Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.